Differential and Integral Equations

On a nonlinearly Dirichlet problem with a singularity along the boundary

C. Aranda and T. Godoy

Full-text: Open access

Abstract

Let $\Omega$ be a $C^{1,1}$ and bounded domain in $R^{n},$ with $n\geq2.$ Let $K$ and $f$ be two nonnegative functions on $\Omega$ belonging to $L^{p} ( \Omega ) $ for some $p>n/2$ and let $\alpha>0.$ In this paper we prove existence and uniqueness of a strong solution $u\in W_{loc}^{2,p} ( \Omega ) \cap C ( \overline{\Omega} ) $ for the elliptic Dirichlet problem $-\Delta u+\lambda u=Ku^{-\alpha}+f$ in $\Omega,$ $u>0$ in $\Omega,$ $u=0$ in $\partial\Omega.$ Moreover, for the case $\lambda=0,$ $f=0,$ we prove, under the weaker hypothesis $p>\frac{ ( \alpha^{2}+1 ) n}{2\alpha^{2}+n},$ the existence of a solution $u\in W_{loc}^{2,p} ( \Omega ) $ for the above problem that satisfies, in a suitable extended sense, the boundary condition $u=0$ on $\partial\Omega.$

Article information

Source
Differential Integral Equations, Volume 15, Number 11 (2002), 1313-1324.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060723

Mathematical Reviews number (MathSciNet)
MR1920688

Zentralblatt MATH identifier
1021.35029

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 35A05 35B50: Maximum principles 35J25: Boundary value problems for second-order elliptic equations

Citation

Aranda, C.; Godoy, T. On a nonlinearly Dirichlet problem with a singularity along the boundary. Differential Integral Equations 15 (2002), no. 11, 1313--1324. https://projecteuclid.org/euclid.die/1356060723


Export citation